MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: ffl - ffl dislodger, stone, basket, ureteral, metal.Reporter occupation: unknown.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a an unknown patient required a wittich nitinol stone basket for a percutaneous biliary stone removal procedure.The device was placed in the biliary duct for between thirty minutes and one hour.During the procedure, the metal stylet with the basket disconnected form the plastic inner dilator.A second device of the same lot separated at the solder site on the metal stylet while manipulating the device in the biliary tract.A retrieval snare was required to remove the separated portion of the device.No other adverse effects were reported.
 
Event or Problem Description
Additional information received 26oct2020 stated the two devices failed during different procedures.This report will capture the device in which the metal wire separated from the dilator.Preliminary analysis of the returned device on (b)(6) 2020 showed the metal wire and basket combination separated from the dilator material, but otherwise intact.It was stated that retrieval of a device fragment was required, however details regarding the intervention are not currently available.No other adverse effects were reported.The device mentioned in the initial report that separated at the basket solder site will be reported under medwatch report #: 1820334-2020-01999.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 27oct2020 investigation ¿ evaluation it was reported to cook that the metal stylet and basket within a wittich nitinol stone basket separated from the dilator.This incident was reported by seoul nat.Univ.Bundang hosp., in the republic of korea.The device was removed via snare, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned a separated wire and basket combination and dilator to cook for investigation.Physical examination of the returned device showed one use, full device.Biomatter was present on the device.The metal wire and basket combination is separated from the dilator material.No additional damage was noted on the device, and cook concluded that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for the complaint lot and relevant subassemblies revealed one relevant nonconformance, however all nonconforming product was scrapped and there are 100% inspections for the reported failure.One additional complaint has been received for this lot from the field from the same facility, but for a different patient (reported under medwatch report #:1820334-2020-01999).Both devices were returned, and cook concluded that there is no evidence suggesting a manufacturing cause of failure.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: device description: ¿the wittich nitinol stone basket set consist of an introducer sheath with a radiopaque band, a basket catheter and a loading sleeve.The basket is made of nitinol with a six-wire bulb configuration.¿ precautions: ¿this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of access sheaths, catheters, and wire guides should be employed.¿ instructions for use: ¿advance the basket catheter through the sheath and position the basket beyond the stone(s).¿ ¿once the stone(s) are captured, withdraw the basket and sheath from the tract.¿ from the information provided by the document based review and returned product, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.If there was too much stress on the wire, this may have caused the wire to separate, however this was not confirmed.Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that a component failure without a manufacturing or design deficiency contributed to the failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10684207
Report Number1820334-2020-01872
Device Sequence Number2954888
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)230701(10)13278703
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K170898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberN/A
Device Catalogue NumberWNSB-12-24
Device Lot Number13278703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer10/26/2020
11/17/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/04/2020
11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MANUFACTURER GUIDEWIRE.; UNKNOWN MANUFACTURER PUNCTURE NEEDLE.
Outcome Attributed to Adverse Event Other; Required Intervention;